MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (ORIGINAL); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (ORIGINAL); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLA320400
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 09/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown which device caused this adverse event, so all system components involved in this adverse event include: lot #18045290 item #rlt281412 udi # (b)(4); lot #18022655 item #plc141000 udi #(b)(4); lot #17701407 item #plc271400 udi # (b)(4); lot #17681698 item #plc271200 udi # (b)(4); lot #18211971 item #plc201400 udi # (b)(4); lot #17541023 item #plc181400 udi # (b)(4).
 
Event or Problem Description
On (b)(6) 2018 the patient underwent endovascular repair of an abdominal aortic aneurysm using gore® excluder® aaa endoprostheses.It was reported that, on (b)(6) 2019, the pla320400 aortic extender component (lot #17619304) was explanted from the patient's iliac artery.Reportedly the device was explanted due to rapid expansion of the iliac artery, and a persistent type ib endoleak.The iliac artery was reported to have expanded 5mm in a one month time period.It was noted that the iliac artery expansion was suspected to be caused by a connective tissue disorder.Reportedly the physician did not suspect the connective tissue disorder to be pre-existing.Upon further investigation, it was determined that a trunk-ipsilateral leg component and four contralateral leg components were used in the initial procedure on (b)(6) 2018.Prior to the reported explant, it was established that an additional procedure was performed on (b)(6) 2018 to place an additional contralateral leg component.This procedure was not reported to gore.The location of the additional contralateral leg implantation was not reported.Upon further investigation, it was determined that, in addition to the aortic extender component that was initially reported, all components of the gore® excluder® aaa system were explanted from the patient on (b)(6) 2019.It was noted that the contralateral leg component, located in the patient's right common iliac artery, was the only component that was not explanted from the patient.The lot number for the contralateral limb located in the patient's right common iliac artery was not reported.It was reported that, after the gore® excluder® aaa system was explanted from the patient, an open repair with bifurcated graft reconstruction to the internal and external iliac artery was performed.The explanted gore® excluder® aaa devices were discarded.There were no further reported issues.Reportedly the patient tolerated the procedure.
 
Additional Manufacturer Narrative
B3.Date of event: corrected information.
 
Additional Manufacturer Narrative
H.6.Results code 1: code 213 ¿ the review of the manufacturing paperwork verified that the lots met all pre-release specifications.H.6.Conclusions code 1: code 22 - according to the gore® excluder® aaa endoprosthesis instructions for use (ifu), potential device or procedure-related adverse events that may occur and/or require intervention include, but are not limited to, endoleak and aneurysm enlargement.Furthermore, the ifu informs users of the risks associated with type ii endoleaks, and users are instructed to consider the risks and benefits discussed in the ifu for each patient before using the devices.Additional information was received providing the lot number for the contralateral leg component that was not explanted from the patient, and remains in the patient's right common iliac artery.Lot #18211971/ item #plc201400/ udi # (b)(4).As there is no allegation of deficiency against this device it has been removed from the event.Additional information was received in regards to the open repair that was performed after the gore® excluder® aaa system was explanted from the patient: open abdominal aortic aneurysm repair was completed using an 18x9 millimeter aorto-bi-iliac rifampin-soaked dacron graft, right limb to the right external iliac artery.Ligation of the right hypogastric artery was performed.Left limb to the left hypogastric artery using a 10 millimeter dacron jump graft to the left external iliac artery.Explant of coils from the left limb.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (ORIGINAL)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8434180
Report Number3013164176-2019-00024
Device Sequence Number1663893
Product Code MIH
UDI-Device Identifier00733132618804
UDI-Public00733132618804
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/03/2021
Device Catalogue NumberPLA320400
Device Lot Number17619304
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/19/2019
Supplement Report FDA Received Date04/16/2019
04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient Weight89